5 doctors weighed in:

My 8yr old had a regular cold took her to the doctor on wednesday and she had her flu shot. Today, she has fever at 102. Is it from the flu shot?

5 doctors weighed in
Dr. Shah Chowdhury
Pediatrics
2 doctors agree

In brief: May Be

Side effects of flu vaccine is flu like symptoms which is much easier than actual influenza.
Or, it can be a co-incidence. May be she was on the way of getting some viral illness. Don't worry, make sure she drinks enough fluid, give Ibuprofen or Acetaminophen (pick one, don't alternate) when fever is 101 f or above. If by monday she is not getting better, talk to her pediatrician.

In brief: May Be

Side effects of flu vaccine is flu like symptoms which is much easier than actual influenza.
Or, it can be a co-incidence. May be she was on the way of getting some viral illness. Don't worry, make sure she drinks enough fluid, give Ibuprofen or Acetaminophen (pick one, don't alternate) when fever is 101 f or above. If by monday she is not getting better, talk to her pediatrician.
Dr. Shah Chowdhury
Dr. Shah Chowdhury
Thank
Dr. Albert Pizzo
Family Medicine
2 doctors agree

In brief: Fever after flu shot

Yes it could be a reaction to the flu shot, and you should report this and watch for any other side effects.
Some can be very severe, so keep in contact with your doctor.

In brief: Fever after flu shot

Yes it could be a reaction to the flu shot, and you should report this and watch for any other side effects.
Some can be very severe, so keep in contact with your doctor.
Dr. Albert Pizzo
Dr. Albert Pizzo
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
21 years in practice
163K people helped
Continue
111,000 doctors available
Read more answers from doctors